MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number VICM5_13.2
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Device Dislodged or Dislocated (2923); Optical Problem (3001)
Health Effect - Clinical Codes Visual Disturbances (2140); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Type of investigation: 4110 - lens work order search: one similar complaint type events reported for units within the same lot.Claim#: (b)(4).
 
Event or Problem Description
The reporter indicated that the surgeon implanted a 13.2mm vicm5_13.2; -07.50 diopter implantable collamer lens into the patient's left eye (os).The patient experienced low vaulting.Lens remains implanted.Attempts to obtain additional information have not been successful.If additional information is received a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
Additional information: b5 - the reporter indicated that the surgeon implanted a 13.2mm vicm5_13.2; -07.50 diopter implantable collamer lens into the patient's right eye (od) on (b)(6) 2022.The patient experienced low vaulting; glare; lens dislocation/subluxation.On (b)(6) 2022 the lens was explanted and on this same day a replacement lens of longer length was implanted and this resolved the problem.The cause of the event was reported as unknown and noted "low vault - could have been mis-measured or abnormal ratio of diameter to white to white.Claim#: (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene enriquez
1911 walker avenue
monrovia, CA 91016
MDR Report Key15466080
Report Number2023826-2022-03250
Device Sequence Number15206574
Product Code MTA
UDI-Device Identifier00841542119368
UDI-Public00841542119368
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model NumberVICM5_13.2
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2022
Supplement Date Received by Manufacturer09/12/2022
Initial Report FDA Received Date09/22/2022
Supplement Report FDA Received Date09/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL-SFC-45, LOT#-15577143.; FOAM TIP PLUNGER MODEL-FTP, LOT#-UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age34 YR
Patient SexFemale